We are 217,705 members in 81 forums discussing 154,289 topics.

Help with Abbreviations

Topic: What to do?? Please help!!

Forum: Lymphedema — Risks, tips for prevention, and info about products that can address the symptoms of lymphedema.

Posted on: Nov 26, 2018 12:55PM

ModBod wrote:

Hi there. I had a mastectomy in July of 2014. I ended up with what they call truncal lymphedema in the right arm and my back which then caused Parsonage-Turner in my right shoulder to my hand.

Some more background to set up my question. I also have Ulcerative Colitis, Colostomy on my left side, RA, Ankylosing Spondylits, just recently experienced DVT and PE in both lungs and am now taking Lovenox injections and I have insulin-dependent diabetes.

My question is---I know i have to avoid my right arm for injections, but can I use my right leg, or my ride side of abdomen, or my right buttock for injections?? OR>>>do I have to avoid my right side altogether, or just my right arm? I am running out of injection sites..

Thanks---I really would like to know.

ModBod



Log in to post a reply

Page 1 of 1 (1 results)

Posts 1 (1 total)

Log in to post a reply

Nov 26, 2018 04:57PM Binney4 wrote:

Hi, ModBod,

Gets complicated, doesn't it?! As far as the lymphedema is concerned, our lymph system is divided into quadrants, sort of like a chicken quarter. Your at-risk area for lymphedema is the "wing" quarter--your right side from waist up. Abdomen, thigh and buttocks should be okay, even on the right side. What you want to check out, though, it what your doctor has to say about using legs because of your DVT risk.

Parsonage-Turner is similar to radiation-induced brachial plexopathy. We do have a thread here with comments from women who are coping with that condition, and there's more information here:

http://www.stepup-speakout.org/Radiation_Induced_B...

Hope some of that helps. Gentle hugs,
Binney


Page 1 of 1 (1 results)